MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9265
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd maxzero multi-fuse extension set with needleless connector was separated.The following information was received by the initial reporter with the following verbatim: it was reported by customer that while attempting to disconnect the bifuse from the access device, the bifuse snapped in half closer to the luer access device.A portion of the bifuse tubing remained stuck in the access device and was unable to be removed.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
One sample model mz9265 was returned for investigation.The set was examined for defects and abnormalities.The male luer was broken off and stuck in the connector.No other defects or abnormalities were observed.The customer complaint was verified.However, on the description the most probable cause is the alcohol swab was not fully dried before connecting the sets.Antiseptic device swabs that contain (chlorhexidine gluconate (3.15%) and isopropyl alcohol (70%), leave a slightly sticky residue after drying is complete.The combination of the two component surfaces still being wet when connected, and the chlorhexidine gluconate residue, was observed to bond the two surfaces together during functional testing.This would explain the difficultly with disconnecting the sets and the excessive force of trying to disconnect them causing the male luer to snap.A device history record review could not be performed because a lot number was not provided by the customer.

Brand Name
BD MAXZERO MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21937910
Report Number9616066-2025-01070
Device Sequence Number17493913
Product Code FPA
UDI-Device Identifier10885403240775
UDI-Public(01)10885403240775
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ9265
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown